Alert archive / California / Wind Advisories in 2017
Wind Advisory 29, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 4, 2017, 10:10 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2017, 10:10 PM PST (06:10 UTC)
- Expired
- Dec 5, 2017, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
975 WWUS76 KHNX 050610 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1010 PM PST Mon Dec 4 2017 CAZ089>092-051600- /O.CON.KHNX.HZ.W.0002.171205T0900Z-171205T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1010 PM PST Mon Dec 4 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... * TEMPERATURES...Lows in the upper 20s to lower 30s. * TIMING...Temperatures are expected to drop below freezing around 1 AM PST with temperatures at or below 28 degrees for as much as 5 hours in some locations. * IMPACTS...Freezing temperatures can cause damage to pipes and can kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures below 28 degrees are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ098-099-051600- /O.CON.KHNX.HZ.W.0002.171205T0900Z-171205T1600Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1010 PM PST Mon Dec 4 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... * TEMPERATURES...Lows in the upper 20s to lower 30s. Typically coldest locations into the mid 20s. * TIMING...Temperatures are expected to drop below freezing after 2 AM PST and rise above freezing by 9 am PST. * IMPACTS...Freezing temperatures can cause damage to pipes and can kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures below 28 degrees are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ093-096-097-051600- /O.NEW.KHNX.WI.Y.0029.171205T0610Z-171205T1800Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- Including the cities of Oakhurst, Mariposa, Camp Nelson, Giant Forest, Lodgepole, and Johnsondale 1010 PM PST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 10 AM PST Tuesday. * WINDS...Northeast to east 15 to 25 mph with gusts up to 55 mph. * TIMING...Strong winds continuing overnight through mid morning, beginning to subside around 10 AM. * IMPACTS...Strong winds may blow down limbs and trees, especially in areas where numerous dead trees are located. Downed power lines may cause scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
471 WWUS76 KHNX 051551 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 751 AM PST Tue Dec 5 2017 CAZ089>092-051700- /O.EXP.KHNX.HZ.W.0002.000000T0000Z-171205T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 751 AM PST Tue Dec 5 2017 ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... Temperatures are beginning to warm and will rise above freezing shortly. $$ CAZ098-099-051700- /O.EXP.KHNX.HZ.W.0002.000000T0000Z-171205T1600Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 751 AM PST Tue Dec 5 2017 ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... Temperatures are beginning to warm and will rise above freezing shortly. $$ CAZ093-096-097-051800- /O.CON.KHNX.WI.Y.0029.000000T0000Z-171205T1800Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- Including the cities of Oakhurst, Mariposa, Camp Nelson, Giant Forest, Lodgepole, and Johnsondale 751 AM PST Tue Dec 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...Northeast to east 15 to 25 mph with gusts up to 55 mph. * TIMING...Strong winds continuing overnight through mid morning, beginning to subside around 10 AM. * IMPACTS...Strong winds may blow down limbs and trees, especially in areas where numerous dead trees are located. Downed power lines may cause scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
104 WWUS76 KHNX 051756 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 956 AM PST Tue Dec 5 2017 CAZ093-096-097-051900- /O.EXP.KHNX.WI.Y.0029.000000T0000Z-171205T1800Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Tulare County Mountains- Including the cities of Oakhurst, Mariposa, Camp Nelson, Giant Forest, Lodgepole, and Johnsondale 956 AM PST Tue Dec 5 2017 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The National Weather Service in Hanford has cancelled the Wind Advisory. Wind speeds have diminished below advisory level. Thus the wind advisory has been cancelled this morning. $$ WP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 12:09 PM PST, 10 hours 1 minute earlier.
Area forecast discussion, Dec 4, 12:09 PM PST, 10 hours 1 minute before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 1209 PM PST Mon Dec 4 2017 .SYNOPSIS...Cool mornings over the next several days, with freezing temperatures likely across the San Joaquin Valley and Kern County Desert. Things will warm up by weeks end, though only marginally. This will lessen the freeze potential and bring a return to the fog. && .DISCUSSION...Big picture over the next week or so will be an amplifying ridge of high pressure across the region. This will keep things quite quiet over that period, other than cool overnight temps and a return to fog late week. Currently, a trough is moving through the region, ushering in cold air and clearing out what little cloud cover there was. The cold air will be the focus of the short term since the area could see temps several degrees cooler than last night. A Hard Freeze Warning is in effect for both the San Joaquin Valley and Kern County Desert overnight. Northerly flow aloft should persist tomorrow re-enforcing the cold, though not expecting as widespread Hard Freeze conditions Tuesday night. Nevertheless, the above areas will likely see sub- freezing temps over the next several mornings, even though there will be a slight warming trend. && .AVIATION...Areas of MVFR in haze will occur in the San Joaquin Valley. Otherwise, VFR conditions will prevail over the central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Hard Freeze Warning from 1 AM to 8 AM PST Tuesday CAZ089>092. Hard Freeze Warning from 1 AM to 8 AM PST Tuesday CAZ098-099. && Meadows
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.